There is something called Chronic Pelvic Pain Syndrome (CPPS), which used to be called chronic prostatitis. One of the types of this is chronic non-bacterial prostatitis. Prostatitis is a common cause of pain in the tip of your penis.
https://en.wikipedia.org/wiki/Chronic_prostatitis/chronic_pelvic_pain_syndrome - yes, this is Wiki, but it's a decent article.
I am not diagnosing you, but a urologist should be able to. Go back to the urologist and ask about it, or find another one. Technically, it's not chronic until it's 6 months, but there may be some treatments you can do now to maybe prevent it from lasting that long, or ease it.
Go in with info on it, if you think that's what you might have after reading about it.
I'm sorry you're having such a hard time getting a diagnosis. :(
Still experiencing pain, but I really don't think it's CPPS. The pain is isolated now to the tip and left side of the mestus. It is so strange because it comes and goes every 2-3 days. I noticed my urine smells, but it looks completely normal. The doctors are stumped still and it is so annoying and painful. Sometimes it is sensitive to touch (ie rubbing in soft briefs even), but other times it is completely normal. It is killing my every day mental life.
I should add that I tried doing pelvic floor exercises, and it made it worse. I also notice that if I clench my but (as part of the exercise), I can feel the pain radiate up to the left of the meatus which is so strange. It's like a hemorrhoid pain, but in my penis. I wonder if it could be related to my blood vessels or even arthritis.
I think it is important to add that I am HIV-1 positive and have been for about 3 years. I have been on ART medication and am/have remained undetectable since treatment right after diagnosis. I started by taking Tivicay and Descovy, and then when Biktarvy came out, I was switched to the single pill regiment. There was no complication with the switch and this seems to be unrelated to the medication, but given my technically suppressed immune system, I thought it was important to add.
I have another question- How can I tell the difference between post Micturition Dribble, and a clear discharge? I noticed after I urinate, every time there is a bead that looks clear on the end of my meatus. I can shake it off but there are always a few more. It does not persist, but happens every time I urinate. Could this be just a dribble, or could it be discharge? I can attach a photo if need be.
I am going back to the urologist for imaging next week and they said if they don't see anything I will likely have to have a cystoscopy. Stay tuned.
So, I wanted to give an update. I went to the urologist and was diagnosed with dysfunctional voiding. He did x-rays and found no stones, and then did an ultrasound on my bladder. He said that given my symptoms of frequent urination, dribbling, urgency, and the fact that my bladder did not fully empty (per the ultrasound) that this was the diagnosis.
He also said that it was leading to the penis pain as my sphincter was not fully relaxing during urination, leading to high pressure urination and then the pain. He said that there was no way he would do a cystoscopy becauseit would lead to further irritation of the bladder wall and would not help in this case.
I am on vesicare 5mg and have been for a few weeks. While my frequency has declined, and my dribbling has stopped, unfortunately I am still experiencing pain and high pressure urination. I got in touch with the nurse at the urologist's office, and she talked to the urologist and said I needed an aplha blocker in addition to help relax the bladder wall.
Unfortunately, the first night I took the alpha blocker (flomax .4mg), I had severe side effects- chest pain, swelling around the eyes, horrible stomach pains, nausea. It was so bad that I could not sleep at all. So I called and they told me to stop taking the alpha blocker.
The pain I get consistently almost feels like a blood flow issue. As if there is pressure in the shaft- it just feels uncomfortable all the time, and I honestly don't believe I have been diagnosed properly once again. If I take asprin, I noticed the pain tends to decrease. That's why I am now curious if it could be thrombosis. I read a study that said men can often be misdiagnosed with both prostatitis, and then DV, and that thombrosis should not be ruled out as a result.
I am slotted to go back for a check up in April, but this is still ongoing. It has been nearly five months, and still no relief. Although I am hopeful that we are getting closer.
Just to recap- I was initially misdiagnosed with prostatits and put on levofloxacin. Then I was diagnosed with DV. Along the way we ruled out UTI, STIs, stones, diabetes, yeast infection, and any inflammatory or bacterial causes.
I'm going to get this moved to Urology, but I'll still check there. I'm hoping others may have some help, too.
Hey just wanted to check in. How’s it going?
I feel like we may be in the same boat.